Fatal interstitial pneumonitis related to rituximab-containing regimen

Yair Herishanu, Aaron Polliack, Leonor Leider-Trejo, Yoel Grieff, Ur Metser, Elizabeth Naparstek

Research output: Contribution to journalArticlepeer-review

Abstract

Rituximab, a chimeric anti-CD20 monoclonal antibody, is commonly being used to treat indolent and aggressive B-cell non-Hodgkin's lymphoma. Rituximab is considered a relatively safe drug, but recently, severe and fatal adverse effects related to this drug have been reported. In this regard, we report an 80-year-old patient with follicular grade 3 non-Hodgkin's lymphoma who developed a fatal interstitial pneumonitis related to treatment with a rituximab/CHOP (cyclophosphamide/doxorubicin/Vincristine/prednisone) regimen. The pneumonitis was diagnosed on a routine midtreatment positron emission tomography/computed tomography scan when the patient was almost asymptomatic. Pulmonary deterioration occurred as the treatment with rituximab/CHOP was continued. In this article, we also review the literature on rituximab-associated pneumonitis, and we discuss the differential diagnosis with cyclophosphamide-induced lung injury.

Original languageEnglish
Pages (from-to)407-409
Number of pages3
JournalClinical Lymphoma and Myeloma
Volume6
Issue number5
DOIs
StatePublished - Mar 2006

Keywords

  • Anti-CD20 antibody
  • CHOP therapy
  • Non-Hodgkin's lymphoma
  • Retreatment

Fingerprint

Dive into the research topics of 'Fatal interstitial pneumonitis related to rituximab-containing regimen'. Together they form a unique fingerprint.

Cite this